Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 19, NWS Medford, OR
NWS Medford, OR issued this gale warning at Mar 27, 2012, 6:53 AM PDT. It took effect at Mar 27, 2012, 5:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 6:53 AM PDT (13:53 UTC)
- In effect from
- Mar 27, 2012, 5:00 PM PDT
- Expired
- Mar 27, 2012, 11:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
158 WHUS76 KMFR 271353 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 653 AM PDT TUE MAR 27 2012 PZZ350-356-272200- /O.CAN.KMFR.GL.W.0018.000000T0000Z-120327T1500Z/ /O.EXA.KMFR.SI.Y.0037.000000T0000Z-120328T0000Z/ /O.CON.KMFR.SE.W.0022.000000T0000Z-120330T0000Z/ /O.UPG.KMFR.GL.A.0014.120328T0000Z-120328T0600Z/ /O.NEW.KMFR.GL.W.0019.120328T0000Z-120328T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 653 AM PDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...GALE WARNING FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE GALE WARNING FOR THIS MORNING HAS BEEN CANCELLED. THE GALE WATCH FOR THIS AFTERNOON HAS BEEN UPGRADED TO A GALE WARNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. * WINDS: SOUTHERLY GALE FORCE WINDS OF 25 TO 30 KT WITH GUSTS TO NEAR 35 KT WILL CONTINUE THROUGH THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE TO GALE LATER THIS AFTERNOON INTO THIS EVENING. * SEAS: VERY STEEP SEAS WILL PEAK AT 18 FT TODAY. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED BEYOND 5 NM AND NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-376-272200- /O.CON.KMFR.SE.W.0022.000000T0000Z-120331T0000Z/ /O.CON.KMFR.SI.Y.0037.000000T0000Z-120328T0000Z/ /O.UPG.KMFR.GL.A.0014.120328T0000Z-120328T0600Z/ /O.NEW.KMFR.GL.W.0019.120328T0000Z-120328T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 653 AM PDT TUE MAR 27 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTHERLY WINDS OF 25 TO 35 KT WILL CONTINUE THROUGH THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE TO GALE OF 35 TO 45 KT AGAIN LATER THIS AFTERNOON INTO THIS EVENING. * SEAS: VERY STEEP SEAS WILL PEAK AT 18 FT TODAY. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
519 WHUS76 KMFR 272205 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 305 PM PDT TUE MAR 27 2012 PZZ370-376-281115- /O.EXT.KMFR.SE.W.0022.000000T0000Z-120331T1200Z/ /O.CON.KMFR.SI.Y.0037.000000T0000Z-120328T0000Z/ /O.CON.KMFR.GL.W.0019.120328T0000Z-120328T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 305 PM PDT TUE MAR 27 2012 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 AM PDT SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO GALE AROUND 35 AGAIN LATER THIS AFTERNOON INTO THIS EVENING....DROPPING TO SMALL CRAFT ADVISORY LATE THIS EVENING. * SEAS: VERY STEEP SEAS WILL PEAK AT 18 FT TODAY...SUBSIDING SLIGHTLY TONIGHT..THEN RISING AGAIN TO 16 TO 19 FEET WIND WAVE DOMINATED SEAS AS THE NEXT FRONT APPROACHES THE COAST. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-356-281115- /O.CON.KMFR.SE.W.0022.000000T0000Z-120330T0000Z/ /O.CON.KMFR.SI.Y.0037.000000T0000Z-120328T0000Z/ /O.CON.KMFR.GL.W.0019.120328T0000Z-120328T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 305 PM PDT TUE MAR 27 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTHERLY GALE FORCE WINDS OF AROUND 35 KT WILL DECREASE TO SMALL CRAFT ADVISORY WINDS THIS EVENING. * SEAS: VERY STEEP SEAS WILL PEAK AT 18 FT TODAY...SUBSIDING SLIGHTLY TONIGHT..THEN RISING AGAIN TO 16 TO 19 FEET WIND WAVE DOMINATED SEAS AS THE NEXT FRONT APPROACHES THE COAST. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED BEYOND 5 NM AND NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SVEN HTTP://WWW.WEATHER.GOV/MEDFORD
146 WHUS76 KMFR 280625 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1125 PM PDT TUE MAR 27 2012 PZZ350-356-281500- /O.EXP.KMFR.GL.W.0019.000000T0000Z-120328T0600Z/ /O.NEW.KMFR.SI.Y.0038.120328T0625Z-120329T0000Z/ /O.CON.KMFR.SE.W.0022.000000T0000Z-120330T0000Z/ /O.NEW.KMFR.GL.A.0015.120329T0000Z-120330T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 1125 PM PDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. * WINDS: SOUTHERLY WINDS OF 20 TO 25 KT WITH GUSTS TO 35 KT WILL PERSIST THROUGH WEDNESDAY AFTERNOON THEN INCREASE WITH THE ARRIVAL OF THE NEXT COLD FRONT. GALE FORCE SOUTH WINDS ARE LIKELY WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * SEAS: VERY STEEP SEAS WILL SUBSIDE SLIGHTLY TO 13 TO 15 FT TONIGHT..THEN RISE AGAIN TO WIND WAVE DOMINATED SEAS OF 16 TO 19 FEET AS THE NEXT FRONT APPROACHES THE COAST WEDNESDAY NIGHT. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED BEYOND 5 NM AND NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ370-376-281500- /O.EXP.KMFR.GL.W.0019.000000T0000Z-120328T0600Z/ /O.NEW.KMFR.SI.Y.0038.120328T0625Z-120329T0000Z/ /O.CON.KMFR.SE.W.0022.000000T0000Z-120331T1200Z/ /O.NEW.KMFR.GL.A.0015.120329T0000Z-120330T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1125 PM PDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. * WINDS: SOUTHERLY WINDS OF 20 TO 25 KT WITH GUSTS TO 35 KT WILL PERSIST THROUGH WEDNESDAY AFTERNOON THEN INCREASE WITH THE ARRIVAL OF THE NEXT COLD FRONT. GALE FORCE SOUTH WINDS ARE LIKELY WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * SEAS: VERY STEEP SEAS WILL SUBSIDE SLIGHTLY TO 14 TO 16 FT TONIGHT..THEN RISE AGAIN TO WIND WAVE DOMINATED SEAS OF 17 TO 20 FEET AS THE NEXT FRONT APPROACHES THE COAST WEDNESDAY NIGHT. SEAS WILL REMAIN HAZARDOUS MOST OF THIS WEEK AS ADDITIONAL STRONG FRONTS MOVE THROUGH THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 27, 5:07 AM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 27, 5:07 AM PDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
507 AM PDT TUE MAR 27 2012
.UPDATE...STORM WARNING IN THE COASTAL WATERS BEYOND 10 NM HAS
EXPIRED. EXPECT WIND TO INCREASE AGAIN TOWARD THIS EVENING AND A
GALE WATCH WAS ISSUED FOR THIS POTENTIAL.
&&
DISCUSSION...A LARGE OFFSHORE STORM CENTERED NEAR 47N/138W IS
BRINGING A STRONG FRONTAL SYSTEM TO THE COAST. THIS FRONT WILL
BRING SEVERAL IMPACTS FROM HEAVY RAIN, WIND AND HEAVY WET SNOW.
THE DETAILS OF EACH WILL BE DETAILED BELOW.
FIRST WE'LL COVER THE SNOW THREAT. ALL THE INGREDIENTS ARE IN PLACE
FOR MODERATE TO HEAVY WET SNOW TO IMPACT MOUNT SHASTA THROUGH
TONIGHT. THE NAM SHOWS A 155-120 KT JET STREAK WITH THE LEFT EXIT
REGION OF THE JET MOVING INTO NORTHERN CALIFORNIA LATE THIS
AFTERNOON. THIS IS SUPPORTED BY A STEADY SOUTH WIND INCREASING
BETWEEN 60-70 KT TODAY...MAX UPWARD MOTION ALONG WITH FAVORABLE SNOW
GROWTH AND 850 MB TEMPS REMAINING BELOW 0C DURING THE EVENT. AT THIS
TIME...WERE LOOKING AT PRECIPITATION RATES BETWEEN .20-.30 OF AN
INCH PER HOUR AND SNOW RATES TO BE BETWEEN 1-3 INCHES PER HOUR. WITH
MODERATE TO HEAVY WET SNOW EXPECTED MOST OF THE TIME SNOW LEVELS
COULD GET DOWN TO DUNSMUIR. THE GREATEST SNOW IMPACT WILL BE FROM
WEED TO DUNSMUIR. THE HEAVY WET SNOW WILL IMPACT TRAVEL...CAUSING
TREE LIMBS TO COME DOWN RESULTING IN POWER OUTAGES AND THE WEIGHT OF
THE SNOW ON ROOFS COULD CAUSE SOME OF THEM TO COLLAPSE. MORE DETAILS
ON THIS CAN BE FOUND AT PDXWSWMFR.
NEXT WE'LL COVER WINDS. MODERATE TO STRONG SOUTH WINDS ARE ALREADY
IMPACTING THE COAST AND SHASTA VALLEY. THE LATEST OBS AT GOLD BEACH
SHOW PEAK GUSTS AT 57 MPH AND RED MOUND AT 52 MPH. WINDS NORTH OF
CAPE BLANCO ARE NOT EXPECTED TO BE AS STRONG MAINLY DUE TO A SLIGHT
OFFSHORE COMPONENT. MEANWHILE THE PRESSURE GRADIENT BETWEEN MEDFORD
AND REDDING THE PAST FEW HOURS HAS BEEN AVERAGING ABOUT 7 MB AND
WAS AT 7.4 MB THIS PAST HOUR. THIS IS EXPECTED TO INCREASE TO AROUND
8 MB DURING THE DAY. THIS ALONG WITH A SOUTHEAST FLOW WILL PROVIDE
THE NECESSARY ALIGNMENT FOR GUSTY WINDS IN THE VALLEY...ESPECIALLY
NEAR ASHLAND IN THE SOUTHERN END OF THE VALLEY. THIS WILL ALSO
RESULT IN STRONG WINDS IN THE SHASTA VALLEY AND EAST SIDE. DETAILS
ON THIS CAN BE FOUND AT PDXNPWMFR.
LAST THE HEAVY RAIN. THE FLOOD WATCH AT COQUILLE RIVER AT COQUILLE
HAS BEEN UPGRADED TO A FLOOD WARNING. DETAILS ON THIS CAN BE FOUND
AT FLWMFR. AN AREAL FLOOD WATCH IS STILL IN EFFECT...BUT WITH A
LATER START TIME. THE MODELS ARE IN GOOD AGREEMENT SHOWING THE
HEAVIEST PRECIPITATION CENTERED ALONG THE COAST...BUT MORE
SPECIFICALLY THE SOUTH COAST AND COAST RANGE WHERE WE COULD GET
BETWEEN 3-4 INCHES OF PRECIPITATION FROM THIS MORNING INTO WEDNESDAY
EVENING. WITH AN ALREADY SATURATED GROUND STREAMS AND SMALLER RIVERS
ARE LIKELY TO SWELL AND COULD ALSO RISE SIGNIFICANTLY THIS WEEK
BECAUSE A SERIES OF STORMS ARE EXPECTED TO IMPACT THE SAME AREAS
WITH HEAVY RAINFALL THE REST OF THE WEEK. IT'S POSSIBLE MORE
FLOODING WILL OCCUR BEFORE THE WEEK IS DONE.
WE'LL CATCH A RELATIVE BREAK IN THE WEATHER WEDNESDAY...THEN A
SERIES OF STRONG STORMS SLAMS THE COAST EARLY THURSDAY MORNING
THROUGH FRIDAY NIGHT. -PETRUCELLI
AVIATION...THE MAIN IMPACT WILL BE GUSTY WINDS THROUGH EARLY THIS
EVENING WHICH WILL RESULT IN MODERATE TURBULENCE. THERE IS ALSO A
CONCERN FOR WIND SPEED SHEAR IN THE UMPQUA BASIN AND ROGUE VALLEY
THROUGH THIS EVENING. VFR CONDITIONS SHOULD PREVAIL IN THE VALLEYS
NORTH OF THE SISKIYOUS EARLY THIS MORNING...BUT AS THE FRONT MOVES
INLAND CIGS ARE EXPECTED TO LOWER TO MVFR WITH OCCASIONAL REDUCTION
IN VISIBILITIES. MVFR WITH LOCAL IFR CONDITIONS ARE EXPECTED SOUTH
OF THE SISKIYOUS WITH AN UPSLOPE SOUTH FLOW. THE MTNS WILL REMAIN
PARTLY OBSCURED.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 9 AM PDT
WEDNESDAY FOR ORZ029-030.
WIND ADVISORY UNTIL 5 AM PDT WEDNESDAY FOR ORZ029-030.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 AM PDT WEDNESDAY
FOR ORZ031.
WIND ADVISORY UNTIL 11 AM PDT THIS MORNING FOR ORZ031.
HIGH WIND WARNING UNTIL 8 AM PDT THIS MORNING FOR ORZ021-022.
FLOOD WATCH FROM 11 AM PDT THIS MORNING THROUGH FRIDAY AFTERNOON
FOR ORZ021-022.
WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ026.
CA...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 9 AM PDT
WEDNESDAY FOR CAZ083.
WIND ADVISORY UNTIL 5 AM PDT WEDNESDAY FOR CAZ085.
WINTER STORM WARNING UNTIL 9 AM PDT WEDNESDAY ABOVE 3000 FEET
FOR CAZ080.
WINTER STORM WARNING UNTIL 9 AM PDT WEDNESDAY FOR CAZ082-083.
HIGH WIND WARNING UNTIL 5 AM PDT WEDNESDAY FOR CAZ081.
PZ...GALE WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH THIS EVENING FOR
PZZ350-356-370-376.
GALE WARNING UNTIL 8 AM PDT THIS MORNING FOR PZZ350-356.
HAZARDOUS SEAS WARNING UNTIL 5 PM PDT THURSDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
PZZ370-376.
HAZARDOUS SEAS WARNING UNTIL 5 PM PDT FRIDAY FOR PZZ370-376.
08/99/99Hazardous weather outlook, Mar 27, 6:06 AM PDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 606 AM PDT TUE MAR 27 2012 ORZ031-272200- CENTRAL AND EASTERN LAKE COUNTY- 606 AM PDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT. A HIGH WIND WARNING WILL BE IN EFFECT BEGINNING AT 11 AM TODAY FOR THE SUMMER LAKE AREA AND HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HIGH WIND WARNING AND WIND ADVISORY REMAIN IN EFFECT UNTIL 5 AM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ021-272200- SOUTH CENTRAL OREGON COAST- 606 AM PDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT BEGINNING AT 11 AM TODAY FOR RIVERS AND STREAMS. PLEASE SEE THE FLOOD MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON. A FLOOD WARNING IS IN EFFECT SPECIFICALLY FOR THE COQUILLE RIVER AT COQUILLE BEGINNING WEDNESDAY MORNING AND LASTING INTO EARLY NEXT WEEK. PLEASE SEE THE FLOOD MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ022-272200- CURRY COUNTY COAST- 606 AM PDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT BEGINNING AT 11 AM TODAY FOR RIVERS AND STREAMS. PLEASE SEE THE FLOOD MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-272200- CENTRAL SISKIYOU COUNTY- 606 AM PDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ085-272200- MODOC COUNTY- 606 AM PDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ029-030-272200- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 606 AM PDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. A WINTER WEATHER ADVISORY IS ALSO IN EFFECT BEGINNING AT 5 PM TODAY. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM WEDNESDAY. THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ026-272200- JACKSON COUNTY- 606 AM PDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 11 PM TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR THE REST OF THIS WEEK AND INTO THE WEEKEND AS A SERIES OF STORMS ARRIVE IN THE PACIFIC NORTHWEST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-272200- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 606 AM PDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT THROUGH TONIGHT FOR LOCATIONS SOUTH OF TENNANT. A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING AT 5 PM TODAY FOR THE REST OF THE AREA. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY REMAIN IN EFFECT UNTIL 9 AM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-272200- SOUTH CENTRAL SISKIYOU COUNTY- 606 AM PDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WARNING IS IN EFFECT UNTIL 9 AM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-272200- WESTERN SISKIYOU COUNTY- 606 AM PDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING ABOVE 3000 FEET IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WARNING ABOVE 3000 FEET IS IN EFFECT UNTIL 9 AM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:58 PM PDT | River Flood Warning | MFR | Coos | 9 days |
| Mar 27, 2:40 AM PDT | Gale Watch | MFR | 4 hr | |
| Mar 27, 4:59 AM PDT | Small Craft Advisory for Winds | MFR | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.